What's next after Trulicity 1.5 mg?

#1

I have a couple of quick questions about Trulicity. I was on 0.75 mg and my endo bumped me up to 1.5 mg because my A1C wasn’t moving from 6.5 and my BG pretty much hangs around 140-150 avg.

I keep telling her my BG is never going to change due to all the rheumatoid arthritis medications I take and my RA is not under control by a long shot. But she’s adamant that she will control it. So now I’m taking 1.5 mg a week Trulicity and I’m still at the same range with my BGs without eating 119 - 136, and after eating 136 - 159. She says I’m not eating correctly, but I am and I stay away from all bread products. She wants my numbers in the 90s.

If I don’t eat for the day my BG sometimes will be around 97 but I am very weak and hungry or it can swing up to 136 without me putting anything in my mouth.

So, is the problem me or the Trulicity not working? I’ve been on it for over almost three months now. And I was on the lower dosage for four months. I’ve tried Metformin, Metformin ER and Januvia. All with no luck at moving my A1C or BGs.

The Trulicity gives me stomach upset, diarrhea, and upper abdominal pain that radiated to my back sometimes–I relieve it with antacids.

My mom (LADA) and her dad (T1) took shots, her mom took pills (T2). But my doctor says I’m Type 2.

#2

Trulicity is a T2 medication. It is apparent that it does not work for you. If you have Rheumatoid Arthritis (an autoimmune disease), and two parents with T1, chances are strong that you are also T1. Ask to be tested for auto-antibodies.

1 Like
#3

Thanks Willow for the reply. I just feel like I keep failing medications. I’m used to it with my RA, they have to be adjusted dur to my body getting immune to the drugs. But my last visit my endo made me feel bad like I had done something wrong. :pensive:

Now I hate to eat because afterward I head straight to the bathroom no matter what I eat. Some veggies cause upper stomach pain.

#4

Kate, you are not failing medications. Medications keep failing YOU. You are possibly one of the many adult T1s who have been misdiagnosed as T2. Push for a correct diagnosis and treatment. You may have to change endos.

#5

Thanks Willow for the support. I have another blood test next month and will talk with the endo. If she doesn’t agree to additional testing I will go back to my PCP (a new one) for a recommendation.

This morning m fasting BG was 123. I wake up every morning so tired and exhausted, I used to think it was my RA, but now I think it may be my diabetes. I’m never hungry but always thirsty, another symptom that I attributed to RA but now I think it is my diabetes.

#6

Very wise to speak with both the doctors. Yes, your symptoms do sound like classic diabetes. There are several tests that can be done… a GAD65 antibody is one. There are several other antibodies to be tested as well. A c-peptide will show you how well the pancreas are working. A higher than normal c-peptide indicates insulin resistance that the body is trying to overcome… T2. A lower than normal c-peptide indicates a compromised pancreas. A c-peptide still within the normal range can mean that the autoimmune attack on your beta cells has not yet diminished their numbers substantially.

#7

Are you seeing an endo? I am on trulicity also. Seldom am I below100 unless I don’t eat. I am on Lantus also. Nancy50

#8

Nancy50 - Yes, I was on Trulicity 0.75 mg, now I’m on Trulicity 1.5 mg. I do not take any insulin. The only time I am below 100 is if I do not eat either.

My endo was mad at me at my last appointment and accused me of cheating, which I did NOT do…I even missed Thanksgiving, Christmas and New Year’s dinners, staying strictly on my diet.

#9

Hi Kate -

I was in a similar situation and tried Trulicty, Bydureon, Victoza all of it, and finally my doctor agreed that I should try Lantus long acting insulin. It has made all the difference to me. The biggest challenge I have now is making sure to have a snack so that I don’t go too low overnight. Being on Long acting insulin also allows me a bit more flexibility in my diet.

It doesn’t really sound like you have a very flexible doctor. My PCP was willing to test for GAD65 and CPeptide, one came back indicating LADA Type 1 the other one did not, so still working on figuring that out. In the end it doesn’t seem to matter too much since the treatment is the same right now.

God luck.

1 Like
#10

Thanks typicallibra for the response and feedback. That makes me feel better that I’m not alone in my response. My mom was on Lantus and Regular insulin. This past weekend was really rough for me.

I spent Friday night through Sunday night traveling from the couch to the bathroom to the bed. I couldn’t keep anything on my stomach, even something as bland as eggs would go right through me. Sunday night I nibble on Wheat Thin crackers. Thankfully they calmed my stomach, but my BG shot up to 169. This morning it was down to 96.

I sent an e-mail to my endo describing my symptoms and telling her that I would be skipping my Trulicity shot scheduled for Sunday. I received no response from her. At lunch I was still holding on and at 110.

I’m ready to do whatever it takes to stop suffering and start feeling better. I’m tired of feeling exhausted after a full night’s sleep, digestive problems, and fatigue.

#11

Finally heard from my endo’s nurse this evening after two emails. My endo has refused to see me and the nurse says the endo is highly skeptical that the trulicity is causing my problems. The endo suggests I contact my primary care doctor who really only writes my referrals.

My stomach is still giving me a little problem but no where as bad as before…and I skipped my trulicity shot Sunday.

My endo is just mad at me because I won’t do the gastric bypass she suggested. My rheumy said it was a stupid suggestion anyway…my weight gain is due to RA medications I take, I barely eat. I’m losing weight but she says I’m not, even the nurse looks at her puzzled. I dont know what she wants from me. There’s only so much you can do with severe RA, fibro, and thyroid problems…

She was adamant at my last visit about putting me on cholesterol meds and I asked her didn’t she think that my elevated cholesterol levels (which aren’t that high <200) are because of the prednisone. She had to think about it for a minute and then she yeah I guess so. :woman_facepalming::roll_eyes: I mean that was a gimme question/answer…even a nurse or PA could figure that one out. Grrr!

#12

I would change Dr.s, that one seems pretty bad to me.

1 Like